Coming off PPI'S

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

paul29
Regular Member


Date Joined Apr 2012
Total Posts : 23
   Posted 7/28/2012 6:00 AM (GMT -6)   
Hello its been a while since I posted on here hope everyone is ok.

Last year round about June I came down with serve stomach pains whilst tapering off diazepam which were diagnosed as GERD my Dr put me on 15ml of Lansoprazole then upped the dose to 30ml and even told me if I wanted to take up 90ml per day which I thought was excessive but anyway I have been on this dose now for the last year and over the last few months I have been using a natural herb to combat GERD and has worked wonders also I am currently successfully tapering off diazapam and it seems as my dose of diazepam gets lower my sypmtoms improve more and more and I am now 100% certain that my GERD problems were caused by diazepam use and withdrawal as I did not suffer any stomach problems until I started tapering off diazepam so once I finally get off diazepam my problems should go or be improved massively.

My question is once I get off diazepam (currently at 4mg per day from a 40mg per day dose) I want to stop my PPI use so preferably I want to cut down to 15ml of lansoprazole per day so when I come off diazepam it is easier to stop the PPI all together rather than being stuck at 30ml.

So will there be any serious problems cutting from 30ml to 15ml of Lansoprazole

Thanks Paul

Post Edited (paul29) : 7/28/2012 6:17:01 AM (GMT-6)


sunbeam48
Veteran Member


Date Joined Jun 2011
Total Posts : 795
   Posted 7/28/2012 4:29 PM (GMT -6)   
In spite of careful tapering off the ppi Nexium to the h2 blocker zantec, I experienced significant Gerd symptoms, that can last up to 8 weeks. You may need to tough it out, though others have no symptoms at all. I feel much better now, so I am glad I hung in there.

steppingstone
Regular Member


Date Joined Apr 2010
Total Posts : 372
   Posted 7/28/2012 9:10 PM (GMT -6)   
Paul,

You are very wise to try to get off the Nexium. I have been on PPI"S for most of the past 13 years. I now have been diagnosed with osteopenia. I tried unsuccessfully to get off of them 11/2 years ago. I am now trying again. Before, I tried to do it by decreasing the dose. This time, I am trying to replace it with pepcid. This time around, I am trying to cut way back on coffee and soda consumption, and drink more water. I am also trying to make dietary modifications and avoid trigger foods. I am only a few days into this, so I have quite a long way to go before I know if it is working. However, the Nexium was not working perfectly, so I would say at this point, I am not feeling much worse than I did before. I keep Tums handy, and use these as soon as I feel myself start to break through.

Good luck with your situation. I hope this goes welll for you!
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, April 25, 2018 11:46 PM (GMT -6)
There are a total of 2,955,750 posts in 324,253 threads.
View Active Threads


Who's Online
This forum has 162246 registered members. Please welcome our newest member, zab74111.
238 Guest(s), 4 Registered Member(s) are currently online.  Details
xfmlg, Healrom, BrookieGirl, Labradorite